Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Tamoxifen 5mg side effects

Options

Hi

I am wondering if anyone else on here his post menopausal and on tamoxifen. I started last week and have had debilitating headaches every afternoon and brain fog. My doctor said it should taper off in 6 weeks seriously. I am taking at dinner wondering if it would be better to switch it to mornings interested to hear anyone's experiences.

Comments

  • veeder14
    veeder14 Member Posts: 272
    Options

    Hi Sue380


    I would suggest drinking lots of water/liquids, Tamoxifen is very drying to the system and that could cause headaches.

  • sue380
    sue380 Member Posts: 9
    Options

    Hi

    Thank you. I have decided I am going to stop this for now. 6 days and feeling like I am going to die no thanks plus wicked tinnitus. I am still recovering from radiation fatigue. I question why they don't let you recover from 2 surgeries then radiation and shove another drug in you. I will have a good chat with my radiation oncologist apr 30. I want to know my percentage of recurrence. I have asked both oncologists without an answer yo date.

  • moderators
    moderators Posts: 8,081
    Options

    @sue380,

    We're so sorry you're having such miserable side effects. Have you considered talking to your doctor about switching to another type of hormonal therapy treatment called Aromatase Inhibitors? You can read more about them here: https://www.breastcancer.org/treatment/hormonal-therapy/aromatase-inhibitors

    Also, you might find this article helpful:

    We hope this helps and that you find some relief (and a treatment that you can tolerate!) soon!

    —The Mods

  • sue380
    sue380 Member Posts: 9
    Options

    Hi

    I am not switching brands or trying an AI I have decided for myself I am not doing any other therapy surgery and radiation for dcis hopefully is enough I'm going to a naturopath to see if there's anything natural that can help other than that I'm just going to live my life. Drug companies own doctors and pharmacies and they push everything I worked in the medical field so I am not going to drink the Kool-Aid